Funnel Cloud, Harrison
- When
- July 16, 8:22 AM CST to 8:25 AM CST
- Where
- Harrison County, 5 mi N of Biloxi
- Reported by
- Trained Spotter
- Coordinates
- 30.472, -88.900
A funnel cloud was observed near the intersection of Highway 15 and Highway 67.
Isolated strong thunderstorms developed as a result of a strong upper level disturbance that moved across the lower Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong thunderstorms developed as a result of a strong upper level disturbance that moved across the lower Mississippi Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 16, 1:57 AM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
257 AM CDT MON JUL 16 2007
.SHORT TERM...
AN EXTREMELY VOLITILE REGION EXISTS FROM NE MEXICO TO THE CENTRAL
GULF COAST. SEVERAL THINGS ARE COMING TOGETHER THIS MORNING FOR AN
EFFICIENT HEAVY RAIN EVENT. THE FIRST IS THE MOST NOTICEABLE...THE
SIGNIFICANT VORTICITY MAXIMUM NOTED ALONG THE LA COASTLINE. THIS
INTERESTING FEATURE IS HELPING BRING AN ABUNDANCE OF SFC AND MID
LEVEL MOISTURE INTO THE REGION. THE UPPER LEVEL TROUGH JUST TO THE
WEST IS HELPING BY CREATING AN EXCELLENT OUTFLOW REGION ALOFT AS
WELL AS KEEPING THE UPPER COLUMN MOIST. DEEP TROPICAL MOISTURE HAS
BEEN IN PLACE FOR A FEW DAYS AND WILL REMAIN THROUGH THE NEXT
SEVERAL DAYS. ALL THESE VARIABLES WILL CAUSE AN EXPLOSIVE RAINFALL
SCENARIO TO TAKE PLACE TODAY. THE LIGHT SHOWERS SEEN THIS MORNING
ALONG THE COAST SHOULD CONTINUE TO DEVELOP EXPONENTIALLY AND
SPREAD INLAND ACROSS SE LA AND MISS. HEAVY RAINFALL WILL MOVE
OVER AREAS ALREADY SATURATED BY THE LAST TWO DAYS OF RAIN. AND
WITH FFG NUMBERS MUCH LOWER TODAY...THE FLOOD WATCH IS A GOOD
IDEA.
MAKING NOTE OF THE CIRCULATION NEAR THE LA COAST...THIS AREA IS
NOT EXPECTED TO BECOME A FORMATIVE TROPICAL SYSTEM. BUT IT WILL
HELP TO BRING A PLETHORA OF MOISTURE OVER THE AREA WHICH IS A MORE
IMPORTANT ASPECT THAN IT BECOMING A TROPICAL SYSTEM. THE HEAVY
RAINFALL WILL BEGIN TODAY AROUND RUSH HOUR FOR THE NEW ORLEANS
METRO AREA AND AT OR JUST AFTER RUSH HOUR FOR THE BATON ROUGE
METRO AREA. THE AREA OF HEAVY RAIN WILL ENTER THE SOUTHERN MISS
AREAS SHORTLY THEREAFTER.
SEVERE WEATHER IS NOT EXPECTED BUT THERE IS A SIGNIFICANT
POSSIBILITY OF WATERSPOUT ACTIVITY AS LONG AS STRONG VORTICITY AND VERY
DEEP MOISTURE ARE IN PLACE.
.LONG TERM...
AS THE UPPER LOW SINKS INTO MEXICO...A MT UPPER HIGH WILL DEVELOP
ALONG THE TEXAS COAST TRAPPING THE DEEP TROPICAL MOISTURE BENEATH. THIS
WILL HELP KEEP THE DAILY SH/TS PATTERN GOING. BUT THE PRECIP
PERCENTAGES WILL FALL INTO THE CHANCE AREA INSTEAD OF CATEGORICAL
THROUGH MID WEEK. BY THE END OF THE WEEK ANOTHER UPPER TROUGH DIGS
SOUTHWARD AND AN ASSOCIATED FRONT MOVES INTO THE DEEP SOUTH ONCE
AGAIN. KIND OF A STRANGE PATTERN TO SEE DURING THE DEEP SUMMER
MONTHS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 70 85 71 / 90 60 60 40
BTR 82 71 88 72 / 90 60 60 40
MSY 84 75 88 75 / 90 60 60 40
GPT 83 74 87 73 / 90 60 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ034>040-046>050-
056>070.
MS...FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ068>071-077-080>082.
GM...NONE.
&&
17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 613 AM CDT MON JUL 16 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171115- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 613 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .HEAVY RAINS/FLOODING... A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA TODAY. THE PRIMARY THREAT AREA IS GENERALLY WEST OF THE I-55 CORRIDOR FROM SUMMIT MISSISSIPPI TO LAPLACE TO THIBODAUX LOUISIANA. MANY AREAS HAVE RECEIVED 3 TO 5 INCHES OF RAIN OVER THE LAST TWO DAYS CAUSING GROUND SATURATION. THUNDERSTORM AND HEAVY RAIN DEVELOPMENT IS OCCURRING ONCE AGAIN THIS MORNING AND SHOULD CONTINUE THROUGH MUCH OF THE DAY. THIS WILL CAUSE TOTAL ACCUMULATIONS OF 1 TO 2 INCHES TODAY FOR THE MAJORITY OF THE AREA WITH SOME ISOLATED LOCATIONS SEEING AS MUCH AS 5 INCHES. IF HEAVY RAINFALL OCCURS OVER A SHORT PERIOD OF TIME ON ALREADY SATURATED GROUND...MODERATE TO HEAVY FLOODING WOULD RESULT. THUNDERSTORM ACTIVITY SHOULD BEGIN TO DECREASE DURING THE EVENING HOURS AND THE HAZARD OF FLOODING WILL DECREASE SIGNIFICANTLY. .THUNDERSTORMS... SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY BUT SOME OF THE STRONGEST ACTIVITY MAY CAUSE WIND GUSTS AS HIGH AS 35 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. WATERSPOUT ACTIVITY IS ALSO EXPECTED OVER MARINE AREAS WITH THE STRONGEST THUNDERSTORMS TODAY. THERE IS A POSSIBILITY THAT AN ISOLATED WATERSPOUT WILL APPROACH SHORE BUT SHOULD QUICKLY DISSIPATE AS IT REACHES THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND AGENCIES WITH PUBLIC SAFETY RESPONSIBILITY ARE ASKED TO REPORT ANY HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE. GMZ530-550-555-570-575-171115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- 613 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WATER SPOUT ACITIVITY IS EXPECTED TODAY WITH STRONGLY DEVELOPING THUNDERSTORMS. THE THREAT WILL DECREASE OVERNIGHT BUT WILL REMAIN A POSSIBILITY. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE ASSOCIATED WITH ALL THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS IN THE VICINITY OF STRONG OR SEVERE THUNDERSTORMS SHOULD SEEK SAFETY FIRST BEFORE REPORTING THE ACTIVITY TO THE NATIONAL WEATHER SERVICE. 17
LAZ067>069-161130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 AM CDT MON JUL 16 2007 ...THUNDERSTORMS WITH HEAVY RAIN MOVING OVER COASTAL AREAS... AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL...NEAR GALLIANO....OR ABOUT 6 MILES SOUTH OF LEEVILLE....MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR GRAND ISLE AT 600 AM. EXPECT HEAVY RAINFALL IN THE PATH OF THESE STORMS. LOCALIZED RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAZ068-069-161245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 657 AM CDT MON JUL 16 2007 ...THUNDERSTORM WITH HEAVY RAIN MOVING OVER THE COASTAL AREAS... AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL...ALONG SOUTHEAST LOUISIANA COAST FROM MISSISSIPPI RIVER TO TIMBALIER BAY...MOVING MAINLY EAST AT 15 MPH. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE OVER COASTAL MARSHES. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING AROUND GRAN ISLE AND BOOTHVILLE. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The Mobile radar (KMOB), 67 km away, was scanning. The volume nearest the first event began at 14:22 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed near the intersection of Highway 15 and Highway 67.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49646.